{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,29]],"date-time":"2026-05-29T12:48:28Z","timestamp":1780058908410,"version":"3.54.0"},"reference-count":11,"publisher":"Scientific Scholar","content-domain":{"domain":["indianjnephrol.org"],"crossmark-restriction":true},"short-container-title":["Indian J Nephrol"],"abstract":"<jats:p>Sodium-glucose-cotransporter-2 inhibitors (SGLT2i) and statins are increasingly used for reduction of cardiovascular mortality in type 2 diabetics. Few case studies reported an enhanced risk of rhabdomyolysis with this combination. A 57-year-old man with normal renal functions, developed fatigue and oliguria within three days of dapagliflozin addition to his preexistent rosuvastatin therapy. Investigations revealed severe acute kidney injury (AKI) with elevated serum creatine-phosphokinase (CPK) and myoglobinuria. Renal biopsy depicted severe acute tubular necrosis with interstitial nephritis and ropy myoglobin casts, which confirmed the diagnosis of rhabdomyolysis. Rosuvastatin and dapagliflozin were discontinued. Hemodialysis and oral steroids were prescribed. The AKI recovered within few weeks. Rosuvastatin was rechallenged after two months and his renal functions and CPK levels remained normal. This case demonstrates the incidence of severe rhabdomyolysis when an SGLT2i was added to an existing statin, emphasizing the importance of identifying drug-drug interactions and potential for myotoxicity.<\/jats:p>","DOI":"10.25259\/ijn_25_2024","type":"journal-article","created":{"date-parts":[[2024,6,29]],"date-time":"2024-06-29T10:58:36Z","timestamp":1719658716000},"page":"557-559","update-policy":"https:\/\/doi.org\/10.25259\/crossmark_policy","source":"Crossref","is-referenced-by-count":3,"title":["Severe Rhabdomyolysis Due to Presumed Drug Interactions of Dapagliflozin with Rosuvastatin: A Case Report"],"prefix":"10.25259","volume":"35","author":[{"given":"Anaghashree","family":"Udayashankar","sequence":"first","affiliation":[{"name":"Department of Nephrology and Renal Transplantation, Aster Whitefield, Bengaluru, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Topoti","family":"Mukherjee","sequence":"additional","affiliation":[{"name":"Department of Nephrology and Renal Transplantation, Aster Whitefield, Bengaluru, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kristin","family":"George","sequence":"additional","affiliation":[{"name":"Department of Nephrology and Renal Transplantation, Aster Whitefield, Bengaluru, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kiran","family":"KrishneGowda","sequence":"additional","affiliation":[{"name":"Department of Pathology, Aster Whitefield, Bengaluru, India"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"10894","published-online":{"date-parts":[[2024,6,29]]},"reference":[{"key":"10.25259\/IJN_25_2024\/ref-1","doi-asserted-by":"publisher","first-page":"89","DOI":"10.17925\/EE.2022.18.2.89","article-title":"Statin-related muscle toxicity: An evidence-based review","volume":"18","author":"Jeeyavudeen","year":"2022","journal-title":"touchREV Endocrinology"},{"key":"10.25259\/IJN_25_2024\/ref-2","doi-asserted-by":"publisher","first-page":"100765","DOI":"10.1016\/j.cpcardiol.2020.100765","article-title":"Myopathy associated with statins and SGLT2 \u2013 A review of literature","volume":"46","author":"Gupta","year":"2020","journal-title":"Curr Probl Cardiol"},{"key":"10.25259\/IJN_25_2024\/ref-3","doi-asserted-by":"publisher","first-page":"e895","DOI":"10.1161\/CIR.0000000000001063","article-title":"AHA\/ACC\/HFSA Guideline for the management of heart failure: A report of the American College of Cardiology\/American Heart Association joint committee on clinical practice guidelines","volume":"145","author":"Heidenreich","year":"2022","journal-title":"Circulation"},{"key":"10.25259\/IJN_25_2024\/ref-4","doi-asserted-by":"publisher","first-page":"3801819","DOI":"10.1155\/2017\/3801819","article-title":"Severe rhabdomyolysis due to presumed drug interactions between atorvastatin with amlodipine and ticagrelor","volume":"2017","author":"Banakh","year":"2017","journal-title":"Case reports in Crit Care"},{"key":"10.25259\/IJN_25_2024\/ref-5","doi-asserted-by":"publisher","first-page":"228","DOI":"10.1002\/psp4.12168","article-title":"Investigating transporter-mediated drug-drug interactions using a physiologically based pharmacokinetic model of rosuvastatin: Investigating DDI using a rosuvastatin PBPK Model","volume":"6","author":"Wang","year":"2017","journal-title":"CPT Pharmacometrics Syst Pharmacol"},{"key":"10.25259\/IJN_25_2024\/ref-6","doi-asserted-by":"publisher","first-page":"405","DOI":"10.1124\/dmd.109.029165","article-title":"In vitro characterization and pharmacokinetics of dapagliflozin (BMS-512148), a potent sodium-glucose cotransporter type II inhibitor, in animals and humans","volume":"38","author":"Obermeier","year":"2010","journal-title":"Drug Metab Dispos"},{"key":"10.25259\/IJN_25_2024\/ref-7","doi-asserted-by":"publisher","first-page":"697","DOI":"10.1080\/17425255.2021.1921735","article-title":"Potential drug-drug interaction between sodium-glucose co-transporter 2 inhibitors and statins: Pharmacological and clinical evidence","volume":"17","author":"Lalagkas","year":"2021","journal-title":"ADME-Tox"},{"key":"10.25259\/IJN_25_2024\/ref-8","doi-asserted-by":"publisher","first-page":"585","DOI":"10.7326\/L20-0549","article-title":"Rosuvastatin myotoxicity after starting canagliflozin treatment: A case report","volume":"173","author":"Brailovski","year":"2020","journal-title":"Ann Intern Med"},{"key":"10.25259\/IJN_25_2024\/ref-9","doi-asserted-by":"publisher","first-page":"1","DOI":"10.9734\/BJMMR\/2017\/33253","article-title":"Marked weight loss, muscle wasting and fatigue on administration of empagliflozin in a subject with type 2 diabetes","volume":"21","author":"Kabadi","year":"2017","journal-title":"BJMMR"},{"key":"10.25259\/IJN_25_2024\/ref-10","doi-asserted-by":"publisher","first-page":"20","DOI":"10.1530\/EDM-20-0017","article-title":"Myopathy secondary to empagliflozin therapy in type 2 diabetes","volume":"2020","author":"Gao","year":"2020","journal-title":"Endocrinol Diabetes Metab Case Rep"},{"key":"10.25259\/IJN_25_2024\/ref-11","doi-asserted-by":"publisher","first-page":"2430","DOI":"10.1111\/bcp.15711","article-title":"Concomitant use of statins and sodium glucose co-transporter 2 inhibitors and the risk of myotoxicity reporting: A disproportionality analysis","volume":"89","author":"Gravel","year":"2023","journal-title":"Br J Clin Pharmacol"}],"container-title":["Indian Journal of Nephrology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/indianjnephrol.org\/severe-rhabdomyolysis-due-to-presumed-drug-interactions-of-dapagliflozin-with-rosuvastatin-a-case-report\/","content-type":"text\/html","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/indianjnephrol.org\/severe-rhabdomyolysis-due-to-presumed-drug-interactions-of-dapagliflozin-with-rosuvastatin-a-case-report\/","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,6,30]],"date-time":"2025-06-30T16:22:52Z","timestamp":1751300572000},"score":1,"resource":{"primary":{"URL":"https:\/\/indianjnephrol.org\/severe-rhabdomyolysis-due-to-presumed-drug-interactions-of-dapagliflozin-with-rosuvastatin-a-case-report\/"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2024,6,29]]},"references-count":11,"alternative-id":["10.25259\/IJN_25_2024"],"URL":"https:\/\/doi.org\/10.25259\/ijn_25_2024","relation":{},"ISSN":["1998-3662","0971-4065"],"issn-type":[{"value":"1998-3662","type":"electronic"},{"value":"0971-4065","type":"print"}],"subject":[],"published":{"date-parts":[[2024,6,29]]},"article-number":"557"}}